T + 350 Here I Go Again.... (PG)

though unlike the lyrics to the song by Whitesnake I'm not "on my own".

Rated PG for vomit.

Since my last visit to the transplant clinic ( and blog as it happens ) things have been rather up and down. It took me until the following Wednesday to feel well enough to return to logging on to work.

I took my first GCSF injection on that first Wednesday evening with some trepidation but it all seemed to go ok and I certainly didn't have any immediate reactions like I did last time.

The problems this time have come the next morning instead. Both last Thursday and Sunday, the day after my evening GCSF injections I have felt quite nauseous and on Sunday I was sick just after taking my morning Itraconazole and Penicillin. ( I take these first thing as they need to be on an empty stomach and an hour before food ). I guess it was good that I hadn't had my breakfast before I was sick.

I was wiped out for most of the day and took some anti-sickness tablets to help me out for the rest of the day. With all the other things going on with fighting off the infection etc. I hadn't totally associated the problem with the injections but looking back over my little treatment journal ( where I record what meds I take each day and anything else of significance ) I can see the link.

Forewarned is forearmed as they say, so I will know to take anti-sickness before I take my evening injection and another one first thing upon waking. The problem is they take about 1 hour to start working so it means all my other meds are delayed and I have to hope I keep everything down long enough for them to take effect.

Only two more injections to go, hopefully, and my counts will have recovered enough for me to stop them when I go to the clinic on 9th September.

These last three weeks or so have been quite difficult to deal with and I have been feeling quite down at times. It has been an unfortunate combination of events, GVHD coming back, getting an infection, being in hospital, tamiflu and GCSF making me sick all contributing to the situation.

Things had been going very much in the right direction with being able to go the office, the occasional trip to cinema or meal out and getting my steroid dose down to almost nothing. All that has gone by the wayside now and it does feel like a real step back.

It's almost a year since my transplant and though in someways I have come a long way in others I'm still where I was a few months ago. I.e. on steroids and ciclosporin with a reduced immune system and all that means. I've also had more days when I have felt really rough especially with the nausea and vomiting which have been particularly debilitating. Having gone through all my other treatment relatively easily without feeling bad you'd think I'd be in the clear for that by now, but apparently not.

Add in a bit of change and uncertainty at work to the mix and the whole thing has been a bit of a buzz kill, to coin a phrase.

However I must try to look on the positive side. This time last year I was about to go in for my transplant and struggling with a cold and conjunctivitis. That and the ordeal of the transplant itself are all behind me.

Gareth has been tremendous coping with both my moping about and my inability to help with the housework. He even found a Service Bell application on my iPhone so I could summon him when I have been bed ridden.

Mom and Dad have also been supportive but unfortunately the last couple of weeks my Dad has had a cold and now my Mom has it so I've only been able to talk to them on the phone.

It's not often that I feel as low as I have done at points over the last few days and even rarer that I discuss it on my blog but it can't all be sunshine and lollipops. A trouble shared is a trouble halved as they say ( or is that misery loves company? ).



Comments

Popular posts from this blog

Glossary of Medical Terms

T+915 No news is good news

The story so far....